... pills? Daughter is 13, started taking the pill for her period regulation in June of 2013 and we've noticed a huge spike in depression and anxiety in her and thoughts of hopelessness, to the point of wanting to take her to a therapist.
I would say she needs off of them, and wait a few weeks and see if her symptoms go away. If not she needs to see a psychiatrist.
Be advised that St Johns Wort will make her birth control pill less effective and if she is sexually active, she may get pregnant anyway. From the literature from Natural Medications Comprehensive Database:
Birth control pills (Contraceptive drugs)
Interaction Rating: Major Do not take this combination.
Some birth control pills contain estrogen. The body breaks down the estrogen in birth control pills to get rid of it. St. John's wort might increase the breakdown of estrogen. Taking St. John's wort along with birth control pills might decrease the effectiveness of birth control pills. If you take birth control pills along with St. John's wort, use an additional form of birth control such as a condom.
If you are using St. Johns Wort, you might as well take her off the birth control pills! The St Johns Wort will also interfere with the Pills regulation of her periods since it interferes with estrogen. Just because it is natural doesnt mean it is safe. It actually interacts with a LOT of medications.
- Lo Loestrin Fe Information for Consumers
- Lo Loestrin Fe Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lo Loestrin Fe (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Sep 2015 • 1 answer
Updated 27 Mar 2016 • 1 answer
Updated 6 Jul 2016 • 1 answer
Updated 23 Nov 2018 • 9 answers
Updated 1 Jul 2018 • 1 answer